Utah, 2005

Drought in Utah, November 1 to 30, 2005

November 1 to 30, 2005 · NWS GJT · 7 events in 7 counties and zones

A number of storm systems brought snowfall to the mountains of eastern Utah during the month. However, these bouts of snow could generally be categorized as "light".

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A number of storm systems brought snowfall to the mountains of eastern Utah during the month. However, these bouts of snow could generally be categorized as "light". It was too early in the snow season for high elevation snowpack to give meaningful departure from normal snow water equivalent statistics. Considering the early phase of the snow season, no significant changes were noted in the drought situation across eastern Utah. Abnormally dry conditions continued across much of extreme eastern Utah, with a small portion of east central Utah remaining under moderate drought conditions. For a continuation on the drought situation please see the December 2005 Storm Data publication.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Oct 31, 2:47 PM MST, 9 hours 13 minutes earlier.

Area forecast discussion, Oct 31, 2:47 PM MST, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
247 PM MST MON OCT 31 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
SUNNY AND COOL CONDITIONS PREVAILED ACROSS THE CWFA EARLY THIS
AFTERNOON UNDER DRY NORTHWEST FLOW.

TONIGHT-WEDNESDAY: NORTHWEST FLOW GIVES WAY TO A LIGHTER ZONAL FLOW
TUESDAY AS A FLAT RIDGE BUILDS OVER THE AREA. DRIER AIR COMBINED WITH
CLEAR SKIES POINTS TO GOOD RADIATIONAL COOLING DURING THE NIGHT.
HOWEVER...EXPECT NORMAL DRAINAGE WINDS COMBINED WITH WARMING ALOFT TO
OFFSET WIDESPREAD FREEZING TEMPERATURES. THOUGH LOCALIZED FREEZING
TEMPS ARE POSSIBLE...WILL HOLD OFF ON FREEZE WARNING FOR THE GRAND
VALLEY OF WESTERN COLORADO AND THE ARCHES AND GRAND FLAT REGION OF
EASTERN UTAH TONIGHT. THAT SAID...TEMPS WILL BE APPROACHING FREEZE
WARNING CRITERIA AND URGE LATER SHIFTS TO REEVALUATE. WARMING TREND
EXPECTED TUESDAY INTO WEDNESDAY AS FLOW BEGINS TO BACK TO THE
SOUTHWEST AHEAD OF A PACIFIC TROF.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
UPPER LEVEL RIDGING WILL BE MOVING EAST WEDNESDAY NIGHT AS THE UPPER
LEVEL FLOW PATTERN TRANSITIONS TO A MORE WSW COMPONENT IN RESPONSE
DIGGING SHRTWV ENERGY INTO THE PACIFIC NORTHWEST. THIS WL BRING A
GRADUAL INCREASE IN SFC WNDS TO THE HIGHER TERRAIN AS GRADIENTS
TIGHTEN OVER THE REGION.  BY THURSDAY...FLOW BECOMES MORE WESTERLY
WITH A SERIES OF WEAK SHRTWVS POISED TO PASS THROUGH THE REGION INTO
THE EARLY PORTIONS OF THE WEEKEND.  THIS WL BRING AN INCREASE IN
MOISTURE TO THE NORTHERN PORTIONS OF THE FORECAST AREA...AND HAVE
INCREASED POPS OVER THE NORTHERN ZONES THROUGH THE PERIOD.
SLIGHTLY STRONGER WAVE POISED TO MOVE THROUGH FRIDAY NIGHT AND
SATURDAY...SO HIGHEST POPS WL BE AROUND THIS TIME-FRAME. GOOD SHOT
OF CAA WITH H7 TEMPS DROPPING FROM AROUND 0C FRIDAY TO NEAR -6C BY
SUNDAY MORNING. HAVE LOWERED MAX TEMPS FOR THE WEEKEND AS A
RESULT. MEDIUM RANGE MODELS THEN HINT AT HEIGHTS RISING BY EARLY NEXT
WEEK WITH DRIER AND WARMER CONDITIONS MOVING BACK IN.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

NL/JDC
Hazardous weather outlook, Oct 31, 4:05 AM MST, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
405 AM MST MON OCT 31 2005

COZ001>014-017>023-UTZ022>025-027>029-011105-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
405 AM MST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED SNOW SHOWERS WILL LINGER NEAR THE CONTINENTAL DIVIDE THIS
MORNING...OTHERWISE NO SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF SNOW IN THE NORTHERN AND CENTRAL MOUNTAINS OF
EASTERN UTAH AND WESTERN COLORADO THURSDAY THROUGH SUNDAY. LOCAL SNOW
ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE...WHICH MAY CAUSE
LOCALLY HAZARDOUS DRIVING CONDITIONS OVER THE HIGH MOUNTAIN PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND SNOW
ACCUMULATIONS.

MC/CJC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Eastern Uinta Basin

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Eastern Uinta Basin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.125, -109.518 (the zone’s center; the record gives no point)

Drought, Grand Flat and Arches

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Grand Flat and Arches forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.982, -109.570 (the zone’s center; the record gives no point)

Drought, La Sal & Abajo Mountains

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
La Sal & Abajo Mountains forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.304, -109.687 (the zone’s center; the record gives no point)

Drought, Southeast Utah

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Southeast Utah forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Drought, Tavaputs Plateau

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Tavaputs Plateau forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.554, -109.544 (the zone’s center; the record gives no point)

Drought, Eastern Uinta Mountains

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

Drought, Canyonlands / Natural Bridges

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Canyonlands / Natural Bridges forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479731, 5479732, 5479733, 5479734, 5479735, 5480548, 5480549.